Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 204, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 15, 2007, 4:39 PM EDT for Heard County, Georgia. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2007, 4:39 PM EDT (20:39 UTC)
- Expired
- Jun 15, 2007, 5:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Heard County, GA
The radar
The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:10 PM EDT | HAIL 0.25 | Franklin, GA | 911 CENTER REPORTS PEA-SIZED HAIL. |
| Jun 15, 5:15 PM EDT | TSTM WND DMG | Centralhatchee, GA | REPORT OF 7-8 TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 152039 SVRFFC GAC149-152145- /O.NEW.KFFC.SV.W.0204.070615T2039Z-070615T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 439 PM EDT FRI JUN 15 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HEARD COUNTY IN WEST CENTRAL GEORGIA * UNTIL 545 PM EDT * AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF SIMPSON...MOVING SOUTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARESVILLE...FRANKLIN AND GLENN. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3342 8504 3343 8530 3313 8523 3323 8492 $$
2 follow-up statements
000 WWUS52 KFFC 152059 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 458 PM EDT FRI JUN 15 2007 GAC149-152145- /O.CON.KFFC.SV.W.0204.000000T0000Z-070615T2145Z/ HEARD GA- 458 PM EDT FRI JUN 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR HEARD COUNTY... AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND LAW ENFORCEMENT CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SIMPSON...MOVING SOUTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FROLONA...CENTRALHATCHEE...FRANKLIN...WARESVILLE...TEXAS...COOKSVILLE ...GLENN AND CORINTH. THIS STORM DOWNED NUMEROUS TREES BETWEEN BOWDON AND ROOPVILLE IN SOUTHWESTERN CARROLL COUNTY. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3342 8504 3343 8530 3313 8523 3323 8492 $$
000 WWUS52 KFFC 152143 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 541 PM EDT FRI JUN 15 2007 GAC149-152151- /O.EXP.KFFC.SV.W.0204.000000T0000Z-070615T2145Z/ HEARD GA- 541 PM EDT FRI JUN 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR HEARD COUNTY EXPIRES AT 545 PM EDT... AT 540 PM EDT...RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD WEAKENED CONSIDERABLY...AND WAS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE AT 545 PM. IF YOU EXPERIENCED WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3342 8504 3343 8530 3313 8523 3323 8492 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:37 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 15, 3:37 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 337 PM EDT FRI JUN 15 2007 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... THE LARGE MID-ATLANTIC UPPER LOW CONTINUES TO BE A PROBLEM FOR THE SHORT TERM. ONE SHORT WAVE MOVING ACROSS CENTRAL GA NOW...WITH YET ANOTHER SHORT WAVE ROTATING AROUND UPPER LOW NOW SEEN ON SATELLITE PICTURES MOVING SOUTHWARD THROUGH KY/VA AT THIS HOUR. MORNING CLOUD COVER OVER EASTERN SECTIONS OF THE STATE ALLOWED FOR AN AREA OF DIFFERENTIAL HEATING TO DEVELOP ACROSS THE WESTERN PORTION OF THE STATE. CONSEQUENTLY...CONVECTION HAS FIRED ACROSS WESTERN GA THIS AFTERNOON. TYPICAL PULSE SHRA/TSRA ACTIVITY. AIR MASS REMAINS VERY UNSTABLE WITH STEEP LAPSE RATES AS A RESULT OF -12C TO -14C AT 500MB ONCE AGAIN TODAY. THUS...ISOLD SVR PULSE TSRA NOT OUT OF THE QUESTION AGAIN TODAY. MODEL POPS HAVE PRETTY MUCH BEEN USELESS ALL WEEK WITH THIS SYSTEM...SO HAVE GONE WELL ABOVE MOS POPS ONCE AGAIN FOR THIS AFTERNOON AND TONIGHT. WITH ADDITIONAL UPSTREAM SHORT WAVES AND COLD AIR ALOFT...THERE IS ONCE AGAIN THE POSSIBILITY OF OVERNIGHT ACTIVITY AGAIN TONIGHT...ALTHOUGH IN GENERAL THE PAST SEVERAL DAYS ACTIVITY HAS WANED PRETTY QUICKLY WITH THE LOSS OF INSOLATION. WILL HOLD ON TO CHANCE POPS UNTIL MIDNIGHT...THEN DROP BELOW MENTIONABLE. FOR SAT...THE EFFECTS OF THE UPPER LOW LINGER...ESPECIALLY IN THE EAST. WHILE TEMPS ALOFT WILL WARM...THEY ARE STILL IN THE -10C TO -11C RANGE...WHICH REMAINS QUITE COLD FOR MID-JUNE. WITH YET ANOTHER WEAK SHORT WAVE DEPICTED BY THE MODELS TO TRAVERSE THE AREA FROM THE NE...AM NOT COMFORTABLE DROPPING POPS TOTALLY FOR SAT. WILL INDICATE SLIGHT CHANCE POPS FOR MOST AREAS SAT 18Z-00Z...WITH CHANCE POPS IN THE MOUNTAINS...ENHANCED BY OROGRAPHIC LIFTING. BY SUN...THE UPPER LOW FINALLY LIFTS AWAY FROM THE AREA AND A SHORT WAVE RIDGE MOVES OVER THE AREA. THUS...WILL CONTINUE TO LEAVE POPS OUT OF SUN AT THIS TIME. MAV/MET MOS TEMPS APPEAR REASONABLE. WARMER MAX TEMPS EXPECTED OVER THE WEEKEND AS UPPER HEIGHTS RISE AND 850MB TEMPS WARM FROM +10C TODAY TO +18C SAT. GENERALLY FOLLOWED THE MAV MOS FOR MAX/MINS...WITH LOCAL BIAS ADJUSTMENTS...MAINLY RMG...ATL...AND FFC. HARD TO BEAT MAV MOS MUCH ON MINS LATELY. .LONG TERM /MONDAY THROUGH FRIDAY/... THE EXTENDED FORECAST WILL FOCUS ON A SLOW MOVING CUTOFF LOW CURRENTLY MEANDERING ABOUT IN THE SOUTHERN PLAINS. SIGNIFICANT DIFFERENCES NOTED BETWEEN THE 06Z AND 12Z GFS RUNS. THE 06Z RUN WAS MUCH MORE PROGRESSIVE SHOWING A BROAD UPPER TROUGH PUSHING AN UNUSUALLY STRONG JUNE COLD FRONT OFF THE SE U.S. COAST BY LATE WEEK AND TAKING ALL OF THE MOISTURE WITH IT AS WELL. THE 12Z GFS NOW SHOWS THE CUT OFF UPPER LOW MEANDERING SLOWLY EASTWARD INTO THE MIDSOUTH/LOWER MS VALLEY THROUGHOUT THE ENTIRE EXTENDED PERIOD. GIVEN THE TIME OF YEAR AND RELIABILITY OF THE 06Z RUN WITHOUT UPPER AIR INITIALIZATION DATA...TEND TO LEAN TOWARD THE 12Z RUN AS THE MORE PLAUSIBLE SOLUTION. THE PATTERN REALLY LOOKS QUITE WET WITH THE COMBINATION OF WEAK LOW PRESSURE ALOFT MEANDERING ABOUT IN THE LOWER MS VALLEY...GOOD GULF MOISTURE INFLOW SPREADING AROUND A LARGE BERMUDA HIGH. THE SITUATION WILL BECOME EVEN MORE INTERESTING AS THE NORTHERN STREAM SENDS A WEAK COLD FRONT INTO THE NORTHERN PART OF THE STATE LATE IN THE EXTENDED...WHICH STALLS AND FURTHER ENHANCES THE POTENTIAL FOR CONVECTION. THE 12Z GFS SHOWS SHRA/TSRA CHANCES INCREASING AS SOON AS MON AS THE SHORT WAVE UPPER RIDGE MOVES OFF TO THE EAST AND MOISTURE SPREADS INTO THE WESTERN PART OF THE STATE. GFS/NAM ARE IN GOOD AGREEMENT ON UPPER LOW LINGERING MORE IN THE LA/MS AREA THEN BACK IN TX...WHICH WILL INCREASE RAIN CHANCES IN THE SE SOONER THAN EARLIER EXPECTED. HOWEVER...TUE-FRI WILL OFFER THE BEST CHANCES FOR SHRA/TSRA. HAVE ADDED LOW CHANCE POPS TO THE WESTERN ZONES FOR MON AFTERNOON/EVENING...AND GOOD CHANCE POPS FOR THE REMAINDER OF THE WEEK ALL AREAS. HAVE NOT STRAYED TOO FAR FROM 00Z/12Z MEX TEMPS FOR THE EXTENDED. ABUNDANT CLOUD COVER AND SHRA/TSRA ACTIVITY WILL KEEP MAX TEMPS BELOW NORMAL MOST OF THE WEEK AFTER MON...WITH MIN TEMPS HOLDING MOSTLY IN THE 65-70 RANGE/ && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 86 65 93 68 / 40 20 10 10 10 ATLANTA 65 87 68 90 70 / 40 20 10 10 10 BLAIRSVILLE 57 78 57 85 63 / 40 30 20 10 10 CARTERSVILLE 61 88 63 92 65 / 40 20 10 10 10 COLUMBUS 67 92 70 94 71 / 40 10 10 10 10 GAINESVILLE 63 85 66 89 68 / 40 20 20 10 10 MACON 64 90 67 94 70 / 40 20 10 10 10 ROME 63 90 64 94 67 / 40 20 10 10 10 PEACHTREE CITY 61 88 61 90 64 / 40 20 10 10 10 VIDALIA 64 90 67 93 70 / 40 20 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19/23/12
In the hours before
Special weather statement, Jun 15, 2:31 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 231 PM EDT FRI JUN 15 2007 GAZ011-151915- 231 PM EDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN CHATTOOGA COUNTY UNTIL 315 PM EDT... AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CLOUDLAND...MOVING SOUTH AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS CHATTOOGA COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SUBLIGNA...TRION...CLOUDLAND...SUMMERVILLE... MENLO...BERRYTON...JAMES H. FLOYD STATE PARK AND LYERLY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 15, 3:31 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 331 PM EDT FRI JUN 15 2007 GAZ053-152000- 331 PM EDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN COWETA COUNTY UNTIL 400 PM EDT... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MORELAND...MOVING SOUTHEAST AT 10 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED OVER THE NEXT HOUR ACROSS COWETA COUNTY...INCLUDING THE CITIES OF THOMAS CROSSROADS...STEPHENS CROSSROADS...NEWNAN...MORELAND...EAST NEWNAN...SHARPSBURG...TURIN AND SENOIA. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Jun 15, 4:08 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 408 PM EDT FRI JUN 15 2007 GAZ001-002-152100- 408 PM EDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN DADE AND WALKER COUNTIES UNTIL 500 PM EDT... AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CLOUDLAND STATE PARK...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS DADE AND WALKER COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RISING FAWN...NEW ENGLAND...HINKLES...HIGH POINT...CLOUDLAND STATE PARK...TRENTON...CEDAR GROVE...DAVIS CROSSROADS AND NOBLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 15, 4:16 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 416 PM EDT FRI JUN 15 2007 GAZ042-152045- 416 PM EDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN CARROLL COUNTY UNTIL 445 PM EDT... AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BURWELL...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS CARROLL COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE JOHN TANNER STATE PARK...BURWELL...MOUNT ZION...BOWDON...TYUS...ROOPVILLE AND LOWELL. BRIEF HEAVY DOWNPOURSIS ALSO POSSIBLE WITH THIS STORM WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 15, 4:23 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 423 PM EDT FRI JUN 15 2007 GAZ054-152100- 423 PM EDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN FAYETTE COUNTY UNTIL 500 PM EDT... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PEACHTREE CITY...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS FAYETTE COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SANDY CREEK...LEES MILL...INMAN...TYRONE...PEACHTREE CITY...FAYETTEVILLE...BROOKS AND WOOLSEY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 15, 4:27 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL PEACHTREE CITY 33.39N 84.57W
06/15/2007 E0.75 INCH FAYETTE GA PUBLIC
PUBLIC REPORT OF PENNY-SIZED HAIL AT HWY 74 AND KEDRON
DRIVE.
&&
SBKThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:27 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 33 min |
| Jun 15, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 33 min |
| Jun 15, 5:26 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.